MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL13.2
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One similar complaint type event was reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated that 13.2mm, tmicl13.2, -10.00/1.0/107 (sphere/cylinder axis) implantable collamer lens tore during loading into injector.Additional information has been requested but none has been forthcoming.If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Corrected data: b5- "the reporter indicated that a 13.2mm tmicl 13.2, -10.00/1.0/107 (sphere/cylinder/axis) implantable collamer lens tore during loading into the injector for the left eye (os) on (b)(6) 2019.There was no patient contact.A replacement lens was implanted and the problem was resolved.The cause of the event is reported as due to loading error." should be in the initial mdr.H3- device evaluation: "liwuid" should be corrected to "liquid" in the previous mdr.Claim# (b)(4).
 
Additional Manufacturer Narrative
Additional information: h3- device evaluation: lens was returned in liwuid in a lens case/vial.Visual inspection found the haptic torn.Claim#(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key9563657
Report Number2023826-2020-00059
Device Sequence Number16700401
Product Code QCB
UDI-Device Identifier00841542109017
UDI-Public00841542109017
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model NumberTMICL13.2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2020
Initial Date Received by Manufacturer 12/10/2019
Supplement Date Received by Manufacturer04/07/2020
08/07/2020
Initial Report FDA Received Date01/08/2020
Supplement Report FDA Received Date05/08/2020
10/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR